Home > Journals > Minerva Anestesiologica > Past Issues > Minerva Anestesiologica 2012 August;78(8) > Minerva Anestesiologica 2012 August;78(8):868-78

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

MINERVA ANESTESIOLOGICA

A Journal on Anesthesiology, Resuscitation, Analgesia and Intensive Care


Official Journal of the Italian Society of Anesthesiology, Analgesia, Resuscitation and Intensive Care
Indexed/Abstracted in: Current Contents/Clinical Medicine, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 2,623


eTOC

 

ORIGINAL ARTICLES  FREEfree


Minerva Anestesiologica 2012 August;78(8):868-78

Copyright © 2012 EDIZIONI MINERVA MEDICA

language: English

Hypersensitivity reactions during anesthesia. Results from the ninth French survey (2005-2007)

Dong S. W. 1, Mertes P. M. 2, Petitpain N. 3, Hasdenteufel F. 4, Malinovsky J. M. 5

1 INSERM U 911, Groupe Choc, Hôpital Central, Nancy, France; 2 Service d’Anesthésie Réanimation Chirurgicale, CHU de Nancy, INSERM U 911, Groupe Choc, Hôpital Central, Nancy, France; 3 Centre Régional de Pharmacovigilance de Lorraine, CHU de Nancy, Hôpital Central, Nancy, France; 4 Department of Internal Medicine, Clinical Immunology and Allergology, University Hospital of Nancy, Nancy, France; 5 Service d’Anesthésie-Réanimation, Pôle URAD, Hôpital Maison-Blanche, CHU de Reims, Reims, France


FULL TEXT  


BACKGROUND: Hypersensitivity reactions occurring during anesthesia remain a major cause of concern for anesthesiologists. We report the results of the ninth consecutive survey of hypersensitivity reactions observed during anesthesia in France. This report will be used as an epidemiologic reference prior to this intervention.
METHODS: Between January 1, 2005 to December 31, 2007, 1253 patients who experienced an immune-mediated (IgE-mediated) or non-immune-mediated (non-IgE-mediated) hypersensitivity reaction were referred to one of the 40 participating centers. Diagnosis was established on the basis of clinical history, skin tests and/or specific IgE assay.
RESULTS: An IgE-mediated or non-IgE-mediated reaction was diagnosed in 786 cases (63%) and 467 cases (37%), respectively. The most common causes of anaphylaxis were neuromuscular blocking agents (NMBA) (N.=373, 47.4%), latex (N.=158, 20%), and antibiotics (N.=141, 18.1%). Succinylcholine (N.=226, 60.6%) was the most frequently incriminated NMBA, whereas the low frequency of reactions involving cis-atracurium was confirmed (N.=22, 5.9%) when market shares of each NMBA were taken into account. An increased number of reactions involving vital dyes was recorded (N.=34, 4.4%).
CONCLUSION: These changes in the epidemiology of allergic reactions confirm the need for regular epidemiologic surveys of anaphylaxis in the perioperative period.

top of page

Publication History

Cite this article as

Corresponding author e-mail

pm.mertes@chu-nancy.fr